Jump to content

JulieL: Quiting Cymbalta


JulieL

Recommended Posts

Hi, this is my first time posting to the group.  I found this chain because it mentions being tearful.  I have been on Cymbalta 60mg for a little over a year and am feeling better so I have started tapering.  I did 1 month at 30mg and then dropped to 0mg a few days ago.  Now I have a little less energy and I am VERY tearful.  I'm very liberal (almost always vote Democrat) and I cried during Marco Rubio's concession speech yesterday!  That is unheard of! 

 

I have a phone call w/ my Psychiatrist today.  I am really not feeling sad, just teary.  Does that make sense?  Do other people feel that way? 

 

Also, perhaps I should try going from 30 to 20, since I do think there is a 20 capsule also.  Any thoughts or comments are appreciated! 

Link to comment
  • Moderator

Hi Julie-- welcome to the group.  I started a new thread for you in the introduction forum so your questions wouldn't get over looked.  This will be your journal where you can keep notes, ask questions, communicate with your new friends, rant, rave and complain.

 

I'm so glad you found us, we will really be able to help.  The tearfulness you're feeling is due to coming off of the Cymbalta way too fast. Although it was a really good speech.  We have found that tapering 10% of your previous dose is the best way to minimize WD symptoms.  Here ae some links that will help explain what is going on:

 

What is withdrawal syndrome?

 

Why taper by 10% of my dosage?

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Tips for tapering off Cymbalta (duloxetine)

 

That will get you started, give those a read and then ask us a ton of questions.

 

If you would please add a signature block it would really help us to help you.

 

Please put your withdrawal history in your signature

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Hi JulieL ,     if it's only been a few days you might try going straight back onto 30mg cymbalta.

you'll be surprised how quickly you'll start to feel better . . . . you know it's not usual self to be so tearful.  

 

After things have been allowed to settle for a good couple of months , you can get all the information you

need here to taper off safely.

 

Please click FOLLOW at the top right , and you'll receve an email each time someone posts here.

 

Best wishes ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy